Alert archive / Kansas / Special Weather Statements in 2018

Special Weather Statement, NWS Dodge City, KS

June 10, 2018Clark County, Kansas

NWS Dodge City, KS issued this special weather statement at Jun 10, 2018, 8:13 PM CDT for Clark County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2018, 8:13 PM CDT (01:13 UTC)
Expired
Jun 10, 2018, 9:00 PM CDT
In force
47 min
Issued by
NWS Dodge City, KS

County Clark County, KS

The radar

The Dodge City radar (KDDC), 73 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2018-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2018-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1240 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
3118 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted.

671 
WWUS83 KDDC 110113
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
813 PM CDT SUN JUN 10 2018
 
KSZ087-088-110200-
Meade KS-Clark KS-
813 PM CDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEADE AND
SOUTHWESTERN CLARK COUNTIES UNTIL 900 PM CDT...

At 812 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Englewood, moving east at 30 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Ashland, Englewood and Acres. 

LAT...LON 3705 10020 3721 10021 3721 9973 3711 9971
      3700 9972
TIME...MOT...LOC 0112Z 270DEG 24KT 3712 10012 

$$

SUGDEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 10, 5:47 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 10, 5:47 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
547 PM CDT Sun Jun 10 2018

...Updated aviation section...

.SHORT TERM...(This evening through Monday)
Issued at 100 PM CDT Sun Jun 10 2018

Thunderstorms will be possible this evening as H5 vort maxima lift
northeast out of the Southern Rockies into the Western High Plains
within a southwest flow aloft. A prevailing southerly flow will
continue to draw moisture into central and much of southwest Kansas
ahead of a deepening surface trough across eastern Colorado, in turn
keeping surface dewpoints generally up into the upper 50s(F) and
lower to mid 60s(F). Although the flow aloft will remain rather
weak, enough instability will be present with MUCAPE values upward
of 1500 to 2000 J/kg to support potential thunderstorm development
as approaching H5 vort maxima interact with the deepening trough
axis across eastern Colorado. Any convection should remain isolated
to widely scattered in nature with a fairly limited severe threat
potential due to the weak flow aloft and moderate at best shear
profiles.

A prevailing southerly flow and higher surface dewpoints will keep
lows from dropping below the 60s(F) tonight with the lower 70s(F)
likely in south central Kansas. Temperatures will not be quite as
warm Monday as a cold front is projected to push through western
Kansas by early afternoon before stalling out generally from the
Texas Panhandle into northwest Oklahoma. Widespread highs in the
90s(F) are expected with the mid/upper 80s(F) possible in west
central Kansas.

.LONG TERM...(Monday night through Sunday)
Issued at 242 PM CDT Sun Jun 10 2018

A better chance for precip sets up late Tuesday into early
Wednesday as a zonal flow prevails across the Western High
Plains. Medium range models indicate a stalled frontal boundary
across the Texas Panhandle beginning to lift northward into
western Kansas late Tuesday afternoon into Tuesday evening in
response to lee side cyclogenesis across southeast Colorado.
Meanwhile, the GFS/GEM/ECMWF show a decent moisture return within
an east-southeasterly upslope flow, pushing surface dewpoints
well back up into the 50s(F) across southwest Kansas to the
lower/mid 60s(F) further east. As low/mid level lapse rates
steepen late Tuesday afternoon, H5 vort maxima kicking out of the
Central/Southern Rockies are expected to help trigger thunderstorms
across the high plains of eastern Colorado into far western
Kansas, then spread eastward overnight. Considering shear profiles
from model sounding output and expected instability, the main
threat will be large hail and damaging winds, especially as the
potential for storms transitioning into an MCS exist. Quieter
conditions are likely late Wednesday into early Thursday as
ridging aloft rebuilds across the Central Plains.

Near to a little above normal temperatures are expected Tuesday the
aforementioned stalled boundary across the panhandles begins to lift
northward into western Kansas by mid/late Tuesday afternoon. Should
see highs pushing the lower to mid 90(F) across much of southwest
and south central Kansas with the upper 80s(F) still possible
further north near the I-70 corridor. A gradual warm up is then
likely through at least Thursday as ridging aloft builds across the
Central Plains while southerlies prevail ahead of lee side troughing
across eastern Colorado. Highs well into the 90s(F) are expected by
Thursday afternoon with near 100F possible in some locales.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 542 PM CDT Sun Jun 10 2018

VFR conditions will prevail overnight into tomorrow with a few mid
to upper level clouds. Winds will generally be from a southerly
direction overnight gusting to over 25 knots until around midnight
then decreasing slightly thereafter. A cold front will move
through the area after sunrise tomorrow veering winds from a
southelry direction to a northerly direction with gusts over 25
knots.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  68  91  63  91 /  20   0   0  20
GCK  64  89  61  91 /  10   0   0  20
EHA  61  89  61  93 /  10   0   0  20
LBL  65  93  64  94 /  20   0   0  20
HYS  70  89  61  87 /  10   0   0  30
P28  73  96  68  93 /  20  10  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JJohnson
LONG TERM...JJohnson
AVIATION...Hovorka_42
Hazardous weather outlook, Jun 10, 4:56 AM CDT, 15 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
456 AM CDT Sun Jun 10 2018

KSZ030-031-043>046-061>066-074>081-084>090-111000-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
456 AM CDT Sun Jun 10 2018 /356 AM MDT Sun Jun 10 2018/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Thunderstorms may be possible today along a dryline, mainly
affecting area south of Dodge City and toward the Oklahoma border.
Coverage will be limited. If storms develop, the main threat will
be strong to severe wind and large hail.

Day 1 Hazards
-------------
* Excessive heat: Limited risk
* Non-thunderstorm wind: Limited risk
* Fire weather: Elevated risk

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Days 2-7 Discussion
-------------------
A chance for thunderstorms will exist next
 week with some potential for isolated strong to severe
 thunderstorms Tuesday into early Wednesday.

Days 2-7 Hazards
----------------
* Monday
  - Excessive heat: Limited risk
  - Non thunderstorm wind: Limited risk

* Tuesday
  - Lightning: Limited risk
  - Excessive heat: Limited risk

* Wednesday
  - Lightning: Limited risk
  - Excessive heat: Limited risk
  - Non thunderstorm wind: Limited risk

* Thursday
  - Lightning: Limited risk
  - Excessive heat: Limited risk
  - Non thunderstorm wind: Limited risk

* Friday
  - Lightning: Limited risk
  - Excessive heat: Limited risk
  - Non thunderstorm wind: Limited risk

* Saturday
  - Lightning: Limited risk
  - Excessive heat: Limited risk
  - Non thunderstorm wind: Limited risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage http://weather.gov/ddc/ehwo

In the hours before

Special weather statement, Jun 10, 5:14 PM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Dodge City KS
514 PM CDT SUN JUN 10 2018

KSZ086-102315-
Seward KS-
514 PM CDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEWARD COUNTY UNTIL 615
PM CDT...

At 514 PM CDT, Doppler radar was tracking a strong thunderstorm near
Liberal, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Liberal, Kismet and Hayne.

LAT...LON 3708 10101 3734 10088 3736 10064 3713 10064
      3700 10086 3700 10093
TIME...MOT...LOC 2214Z 218DEG 22KT 3708 10092

SUGDEN
Special weather statement, Jun 10, 6:23 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Dodge City KS
623 PM CDT SUN JUN 10 2018

KSZ086-110030-
Seward KS-
623 PM CDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEWARD COUNTY UNTIL
730 PM CDT...

At 623 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Liberal, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Liberal and Hayne.

LAT...LON 3702 10092 3716 10085 3717 10064 3700 10064
      3700 10091
TIME...MOT...LOC 2323Z 228DEG 16KT 3701 10086

SUGDEN
Special weather statement, Jun 10, 7:26 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Dodge City KS
726 PM CDT SUN JUN 10 2018

KSZ087-088-110115-
Meade KS-Clark KS-
726 PM CDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR MEADE AND NORTHWESTERN CLARK
COUNTIES UNTIL 815 PM CDT...

At 726 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Meade State Park, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Meade, Fowler and Meade State Park.

LAT...LON 3708 10044 3724 10057 3747 10009 3711 10010
TIME...MOT...LOC 0026Z 234DEG 25KT 3720 10044

SUGDEN
Special weather statement, Jun 10, 7:46 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Dodge City KS
746 PM CDT SUN JUN 10 2018

KSZ088-110130-
Clark KS-
746 PM CDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLARK COUNTY UNTIL 830 PM
CDT...

At 745 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Fowler, moving east at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Clark State Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3720 10009 3737 10009 3745 9975 3721 9965
TIME...MOT...LOC 0045Z 260DEG 22KT 3727 10004

SUGDEN
Local storm report, Jun 10, 8:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
806 PM CDT SUN JUN 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND GST     9 S MINNEOLA            37.31N 99.98W
06/10/2018  E55 MPH          CLARK              KS   PUBLIC

&&
Special weather statement, Jun 10, 8:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
813 PM CDT SUN JUN 10 2018

KSZ087-088-110200-
Meade KS-Clark KS-
813 PM CDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEADE AND
SOUTHWESTERN CLARK COUNTIES UNTIL 900 PM CDT...

At 812 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Englewood, moving east at 30 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Ashland, Englewood and Acres.

LAT...LON 3705 10020 3721 10021 3721 9973 3711 9971
      3700 9972
TIME...MOT...LOC 0112Z 270DEG 24KT 3712 10012

SUGDEN

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:26 PM CDTSpecial Weather StatementDDCMeade49 min
Jun 10, 7:46 PM CDTSpecial Weather StatementDDCClark44 min

Nearby

Special Weather Statements in Kansas, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.